Alert archive / Montana / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 8, 2009, 3:11 PM MDT for 7 counties in Montana. It took effect at Sep 9, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2009, 3:11 PM MDT (21:11 UTC)
- In effect from
- Sep 9, 2009, 12:00 PM MDT
- Expired
- Sep 9, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 082111 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 311 PM MDT TUE SEP 8 2009 MTZ112-113-090515- /O.NEW.KTFX.FW.W.0002.090909T1800Z-090910T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 311 PM MDT TUE SEP 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 112 AND 113. HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA ON WEDNESDAY FOR DRY CONDITIONS. DAYTIME HEATING WILL RESULT IN SURFACE WINDS MIXING UP TO STRONGER WEST WINDS ALOFT. EXPECT GUSTY WEST WINDS OF 15 TO 20 MPH WITH LOCAL GUSTS NEAR 30 MPH TO DEVELOP BY MID-AFTERNOON. WINDS WILL DIMINISH BY DARK. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT DURING THE EARLY AFTERNOON AND RECOVER ABOVE 20 PERCENT AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
000 WWUS85 KTFX 090333 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 933 PM MDT TUE SEP 8 2009 MTZ112-113-091145- /O.CON.KTFX.FW.W.0002.090909T1800Z-090910T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 933 PM MDT TUE SEP 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 112 AND 113. HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA ON WEDNESDAY FOR DRY CONDITIONS. DAYTIME HEATING WILL RESULT IN SURFACE WINDS MIXING UP TO STRONGER WEST WINDS ALOFT. EXPECT GUSTY WEST WINDS OF 15 TO 20 MPH WITH LOCAL GUSTS NEAR 30 MPH TO DEVELOP BY MID-AFTERNOON. WINDS WILL DIMINISH BY DARK. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT DURING THE EARLY AFTERNOON AND RECOVER ABOVE 20 PERCENT AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KTFX 091138 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 538 AM MDT WED SEP 9 2009 MTZ112-113-092000- /O.CON.KTFX.FW.W.0002.090909T1800Z-090910T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 538 AM MDT WED SEP 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA TODAY BRINGING DRY CONDITIONS WITH IT. MAX DAYTIME HEATING WILL RESULT IN STRONGER WEST WINDS ALOFT MIXING DOWN TO THE SURFACE. EXPECT GUSTY WEST WINDS OF 15 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH...TO DEVELOP BY MID- AFTERNOON. WINDS WILL DIMINISH THROUGH THE EVENING. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT DURING THE AFTERNOON RECOVERING TO WELL ABOVE 20 PERCENT AFTER 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KTFX 091850 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1250 PM MDT WED SEP 9 2009 MTZ112-113-100200- /O.CON.KTFX.FW.W.0002.000000T0000Z-090910T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 1250 PM MDT WED SEP 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 112 AND 113... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 112 AND 113. GUSTY WEST WINDS AND DRY CONDITIONS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. WINDS WILL DIMINISH THROUGH THE EVENING AND RELATIVE HUMIDITIES WILL RECOVER TO ABOVE 20 PERCENT BY 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KTFX 100156 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 756 PM MDT WED SEP 9 2009 MTZ112-113-100300- /O.EXP.KTFX.FW.W.0002.000000T0000Z-090910T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 756 PM MDT WED SEP 9 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. GUSTY WINDS ARE SUBSIDING AND RELATIVE HUMIDITY VALUES ARE INCREASING. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. WINDS ARE EXPECTED TO BECOME GUSTY ONCE AGAIN ON THURSDAY AS A DRY COLD FRONT SWEEPS THROUGH NORTH CENTRAL MONTANA...BUT TEMPERATURES WILL BE COOLER AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE HIGHER. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 8, 2:43 PM MDT, 28 minutes earlier.
Area forecast discussion, Sep 8, 2:43 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT TUE SEP 8 2009 .DISCUSSION... TONIGHT THROUGH THURSDAY...A LOW PRESSURE TROF IS OVER EASTERN MONTANA WHILE A HIGH PRESSURE RIDGE BUILDS OVER THE WEST COAST. THE MID LEVEL WESTERLY WILL WEAKEN THIS EVENING AND WINDS WILL REMAIN WEAK THROUGH WEDNESDAY. THE HIGH PRESSURE RIDGE WILL HAVE MOVED OVER THE ROCKIES EARLY WEDNESDAY AND BY AFTERNOON...WINDS ALOFT WILL SWITCH TO THE SOUTHWEST AHEAD OF THE NEXT LOW PRESSURE TROF APPROACHING THE WEST COAST. THE LOW PRESSURE SYSTEM WILL MOVE RAPIDLY ACROSS THE WESTERN STATES AND WILL MOVE OVER THE ROCKIES BY 12Z THURSDAY. THE TROF WILL MOVE INTO EASTERN MONTANA BY LATE AFTERNOON AND HIGH PRESSURE ALOFT WILL ALREADY BE BUILDING AGAIN OVER THE ZONES. THE AIRMASS WILL CONTINUE TO WARM THROUGH WEDNESDAY AND HIGH TEMPS WILL AGAIN BE ABOVE NORMALS. TEMPS ON THURSDAY WILL BE CLOSER TO NORMALS AS COOLER CANADIAN AIR MOVES INTO THE AREA. ZELZER THURSDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS REMAIN IN DECENT AGREEMENT DURING THE PERIOD. AN UPPER TROF EXITS THE AREA TO THE EAST THURSDAY NIGHT AND LEAVES A SLIGHT CHANCE FOR SHOWERS OVER THE NORTHWEST MOUNTAINS. A STRONG UPPER RIDGE THEN BUILDS OVER THE PACIFIC NORTHWEST FRIDAY AND GRADUALLY EXPANDS OVER THE WESTERN UNITED STATES THROUGH THE WEEKEND. TEMPERATURES WILL WARM EACH DAY WITH AFTERNOON READINGS NEAR SEASONAL AVERAGES FRIDAY BEFORE CLIMBING TO ABOVE SEASONAL AVERAGES OVER THE WEEKEND. GENERALLY DRY CONDITIONS ARE EXPECTED. MONDAY THROUGH TUESDAY...MODELS ARE NOT IN GREAT AGREEMENT DURING THIS PERIOD. A COMPROMISE WAS USED INDICATING THE UPPER LEVEL RIDGE...THAT HAS PERSISTED OVER THE REGION FOR THE PREVIOUS SEVERAL DAYS...BEGINS TO BREAK DOWN MONDAY. WEAK DISTURBANCES BEGIN TO FLATTEN THE RIDGE AND NUDGE IT EASTWARD. THIS RESULTS IN A FEW MORE CLOUDS WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE WESTERN MOUNTAINS MONDAY AFTERNOON AFTERNOON...AS WELL AS A FEW THUNDERSTORMS OVER THE SOUTHWEST MOUNTAINS TUESDAY AFTERNOON. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1730Z. VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 18Z WEDNESDAY FOR NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA. HIGH PRESSURE ALOFT WILL GRADUALLY MOVE INTO THE AREA THROUGH THE PERIOD FOR MOSTLY CLEAR SKIES. HOWEVER...SCATTERED MID LEVEL CLOUDS MAY OBSCURE MOUNTAIN TOPS ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON...WHILE HIGH CLOUDS WILL INCREASE OVERNIGHT. BREEZY WESTERLY SURFACE WINDS WITH GUSTS OF 30 TO 40 KT OVER THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA WILL DECREASE THIS EVENING. COULSTON && .FIRE WEATHER...VERY DRY CONDITIONS ON WEDNESDAY BUT WINDS WILL GENERALLY REMAIN LIGHT...STRONGEST WINDS WILL BE ACROSS THE ROCKIES AND EASTERN SLOPES. WINDS BECOME STRONGER BY EARLY THURSDAY MORNING BUT RELATIVE HUMIDITIES WILL HAVE RECOVERED DURING THE NIGHT. ALTHOUGH WINDS WILL BE A CONCERN THURSDAY...COOLER TEMPS ARE EXPECTED. HOWEVER...SOME MINIMUM RELATIVE HUMIDITIES MAY DROP NEAR 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... GTF 40 81 51 72 / 0 0 0 10 CTB 37 76 48 69 / 0 0 10 10 HLN 41 83 52 76 / 0 0 0 0 BZN 37 84 46 80 / 0 0 0 0 WEY 26 74 35 73 / 0 0 0 0 DLN 38 79 47 74 / 0 0 0 0 HVR 37 83 48 73 / 0 0 0 10 LWT 37 80 48 71 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 8, 5:20 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 520 AM MDT TUE SEP 8 2009 MTZ008>015-044>055-091130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 520 AM MDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.